Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Used Lysol. Chest tightness, breathlessness. Should I seek medical attention?

I am 21 years old. I was cleaning the bathroom using a lysol all purpose cleaner with bleach and began feeling as if I could not get enough air in my lungs and feeling a tightness in my chest. I have gone outside for fresh air for twenty minutes and am still feeling as if I am not getting enough air. I was wearing contacts while cleaning and took them out and threw them away and rinsed my eyes. Do I need to seek immediate medical attention?
Asked On : Wed, 1 May 2013
Answers:  1 Views:  147
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Ophthalmologist 's  Response
Hi Dear I am Dr Bilal and I am an Ophthalmologist
Welcome to Health Care Magic
I would like to answer your question and your satisfaction is my goal .

From the history given by you , the chest tightness and breathlessness are a result of inhaling much chlorine bleach and not enough air as there might be poor ventilation . You have not mentioned the duration of exposure . You did the right thing as you moved outside for the fresh air and removed your contact lenses and rinsed your eyes . Actually , Lysol contain many harmful ingredients like denatured ethanol , carbon dioxide , sodium hypochlorite or hydrogen peroxide which can be harmful after inhalation .
I would suggest you to call a physician or poison control center immediately and meanwhile try to stay in the fresh air .
Wish you Good Luck .
Regards .
Answered: Thu, 2 May 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor